All Title Author
Keywords Abstract


Erlotinib-associated Near-fatal Interstitial Pneumonitis in A Patient with Relapsed Lung Adenocarcinoma

Keywords: erlotinib , EGFR , lung cancer , interstitial pneumonitis , East Asia

Full-Text   Cite this paper   Add to My Lib

Abstract:

Erlotinib (Tarceva ) is a human epidermal growth factor receptor (EGFR) tyrosinekinase inhibitor used for treatment of locally advanced or metastatic non-small cell lung cancer(NSCLC) after failure of at least one prior chemotherapy regimen. Interstitial lung disease,associated with gefitinib (Iressa ) use, has been reported in approximately 1% ofpatients worldwide. However, the adverse pulmonary effects of erlotinib remain poorly documented.Reviewed English language publications in MEDLINE and PubMed suggest thatthis report is to be the first case report in English of a histologically-confirmed case of nearfatalinterstitial pneumonitis with acute lung injury, associated with erlotinib, in East Asianpatients. Physicians are hereby encouraged to promptly evaluate new or worsening pulmonarysymptoms so that they can detect early radiographic signs of pulmonary toxicity inpatients on erlotinib. If toxicity is confirmed, erlotinib should be discontinued and thepatient treated appropriately. The case presented suggests that the outcome of erlotinib-associatedpulmonary toxicity with acute respiratory failure may be favorable with adequateearly management.

Full-Text

comments powered by Disqus